Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jan 1, 2006, 4:42 PM CST for Pike County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2006, 4:42 PM CST (22:42 UTC)
- Expired
- Jan 1, 2006, 5:03 PM CST
- In force
- 21 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Pike County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 012243 TORBMX ALC109-012330- /O.NEW.KBMX.TO.W.0001.060101T2242Z-060101T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 442 PM CST SUN JAN 1 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... SOUTHWEST PIKE COUNTY IN SOUTHEAST ALABAMA THIS INCLUDES THE AREA OF TROY * UNTIL 530 PM CST * AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES SOUTHWEST OF TROY...OR ABOUT 9 MILES EAST OF LUVERNE...MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... 6 MILES SOUTH OF TROY BY 505 PM CST BRUNDIDGE BY 525 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3178 8614 3163 8615 3163 8578 3184 8584 $$ 10/ARM
3 follow-up statements
000 WWUS54 KBMX 012258 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 458 PM CST SUN JAN 1 2006 ALC109-012330- /O.CON.KBMX.TO.W.0001.000000T0000Z-060101T2330Z/ PIKE AL- 458 PM CST SUN JAN 1 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR SOUTHERN PIKE COUNTY... AT 458 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTHWEST OF TROY...MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... TROY BY 510 PM CST BRUNDIDGE AND BANKS BY 530 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3178 8610 3165 8609 3163 8578 3184 8584 $$ 10/ARM
000 WWUS54 KBMX 012302 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 503 PM CST SUN JAN 1 2006 ALC109-012313- /O.CAN.KBMX.TO.W.0001.000000T0000Z-060101T2330Z/ PIKE AL- 503 PM CST SUN JAN 1 2006 ...THE TORNADO WARNING FOR SOUTHERN PIKE COUNTY IS CANCELLED... AT 503 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3178 8610 3165 8609 3163 8578 3184 8584 $$ 10/ARM
000 WWUS64 KBMX 020325 WCNBMX WATCH COUNTY NOTIFICATION FOR WATCH 1 NATIONAL WEATHER SERVICE BIRMINGHAM AL 925 PM CST SUN JAN 1 2006 ALC001-005-011-051-081-085-087-101-109-113-020430- /O.CAN.KBMX.TO.A.0001.000000T0000Z-060102T0600Z/ THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 1 FOR THE FOLLOWING AREAS IN ALABAMA THIS CANCELS 10 COUNTIES IN CENTRAL ALABAMA AUTAUGA ELMORE LOWNDES MONTGOMERY IN EAST CENTRAL ALABAMA LEE MACON RUSSELL IN SOUTHEAST ALABAMA BARBOUR BULLOCK PIKE THIS INCLUDES THE CITIES OF...AUBURN...EUFAULA...FORT DEPOSIT... LOWNDESBORO...MILLBROOK...MONTGOMERY...OPELIKA...PHENIX CITY... PRATTVILLE...TROY...TUSKEGEE...UNION SPRINGS AND WETUMPKA. $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 1, 3:24 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 1, 3:24 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 324 PM CST SUN JAN 1 2006 .SHORT TERM...(TONIGHT AND MONDAY) AT 20Z THE WARM FRONT WAS ROUGHLY FROM SAVANNAH...GA...TO MONTGOMERY...AL. IT IS TOUGH TO EXACTLY PLACE BUT DEWPOINTS NORTH OF THE LINE ARE IN THE MIDDLE 50S AND SOUTH OF THE LINE ARE IN THE MIDDLE 60S. THIS FRONT SHOULD SLOWLY MEANDER NORTH. THE HIGHLY ANTICIPATED STORM SYSTEM EXTENDS FROM A LOW IN KANSAS AND SHOULD BEGIN TO FIRE LATE THIS EVENING ALONG THE MISSISSIPPI RIVER BASIN. THIS SYSTEM WILL MOVE EAST AND WILL BE TO THE MISSISSIPPI...ALABAMA LINE BETWEEN 10 PM AND MIDNIGHT. THE WHOLE FORECAST AREA IS UNDER A SLIGHT RISK THROUGH 6 AM MONDAY MORNING. AFTER 6 AM MONDAY THERE IS A MODERATE RISK OF SEVERE WEATHER ALONG AND EAST OF A CENTRE...TO SYLACAUGA...TO A WETUMPKA LINE...AND A SLIGHT RISK WEST TO THE INTERSTATE 65 CORRIDOR. WEST OF INTERSTATE 65 THE MAIN WEATHER WILL HAVE ENDED BY TOMORROW MORNING LEAVING ONLY A CHANCE OF SHOWERS AND THUNDERSTORMS. THIS CONTINUES TO BE A VERY IMPRESSIVE STORM SYSTEM WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. ALTHOUGH TORNADOES WILL BE POSSIBLE ANYWHERE...THE BEST LOCATION AT THIS TIME WILL BE ALONG AND EAST OF INTERSTATE 65 DURING THE EARLY MORNING HOURS AND DURING THE DAY ON MONDAY. THE FRONT WILL MOVE EAST BY MONDAY NIGHT. 80 && LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... SKIES WILL CLEAR IN THE WAKE OF THE STORM SYSTEM ON MONDAY RESULTING IN A PLEASANT DAY. TEMPERATURES WILL TURN COOLER...BUT STILL REMAIN WELL ABOVE NORMAL. THIS WILL REMAIN THE CASE THROUGH MID WEEK AS WHEN A RIDGE BUILDS ALONG THE WEST COAST. AS A RESULT...COOLER NORTHWESTERLY FLOW WILL SETUP OUT OF CANADA ACROSS THE PLAINS USHERING COOLER TEMPERATURES BACK INTO CENTRAL ALABAMA. NO PRECIPITATION IS EXPECTED WITH THE ARRIVAL OF THIS COOLER AIR. HOWEVER...A DISTURBANCE ON FRIDAY COULD SPARK A FEW SHOWERS ACROSS NORTHERN PORTIONS OF ALABAMA. AT THE MOMENT...THIS LOOKS TO BE THE ONLY SHOT OF PRECIPITATION BETWEEN TUESDAY AND SUNDAY. TEMPERATURES WILL FALL BELOW NORMAL FRIDAY...GRADUALLY WARMING BACK TO NEAR NORMAL BY THE END OF THE FORECAST PERIOD. WHAT A DIFFERENCE 12 DAYS CAN MAKE. FROM MY AFD AROUND DEC 20TH: THANKS TO A VERY COLD NIGHT LAST NIGHT THE AVERAGE DAILY LOW AT BIRMINGHAM TO FAR THIS MONTH IS 30.09 DEGREES. THIS RANKS DECEMBER 2005 AS THE 7TH COLDEST DECEMBER ON RECORD. AS FOR HIGHS...WE HAVE AVERAGED 51.45 DEGREES SO FAR THIS MONTH...RANKING 15TH COLDEST ON RECORD. ...AND NOW DUE TO THE VERY WARM CONDITIONS EXPERIENCED OVER THE LAST SEVERAL DAYS OF DECEMBER, DECEMBER 2005 ENDED UP PLACING 32 FOR THE ALL TIME COOLEST HIGH TEMPERATURES FOR THE MONTH. AS AVERAGE LOWS...DECEMBER 2005 RANKED 17TH. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 55 68 42 59 / 90 70 10 10 ANNISTON 57 68 45 59 / 80 80 10 10 BIRMINGHAM 62 71 46 61 / 60 60 10 10 TUSCALOOSA 59 73 45 61 / 60 40 10 0 CALERA 59 72 46 60 / 60 70 10 0 AUBURN 60 69 49 60 / 80 80 10 0 MONTGOMERY 61 73 48 62 / 70 70 10 0 TROY 61 73 49 63 / 70 80 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 12/80
Hazardous weather outlook, Jan 1, 3:00 PM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 PM CST SUN JAN 1 2006 ALZ011>015-017>050-021230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 300 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE WEATHER THREAT... ALL OF CENTRAL ALABAMA IS UNDER A SLIGHT RISK OF THUNDERSTORMS THROUGH 6 AM MONDAY AS A STRONG UPPER LEVEL SYSTEM APPROACHES THE AREA. HOWEVER...THE THREAT WILL VARY BY TIME ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL ALABAMA...ALONG AND SOUTH OF A DEMOPOLIS...TO MONTGOMERY...TO PHENIX CITY LINE BETWEEN 3 AND 5 PM. THESE THUNDERSTORMS WILL DEVELOP IN THE WARM...MOIST...AND UNSTABLE ATMOSPHERE ALONG THE GULF COAST AND DRIFT NORTHWARD THROUGH THE LATE AFTERNOON AND EVENING HOURS. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL... GUSTY WINDS...AS WELL AS AN ISOLATED TORNADO. LOCATIONS ALONG AND SOUTH OF A LINE FROM DEMOPOLIS...TO MONTGOMERY...TO PHENIX CITY... WILL NEED TO BE ON ALERT FOR THE POSSIBILITY OF SEVERE WEATHER BETWEEN 3 PM AND 8 PM TONIGHT. A SECOND ROUND OF SEVERE WEATHER IS EXPECTED TONIGHT...BETWEEN THE HOURS OF 11 PM TONIGHT AND 6 AM MONDAY. THE THREAT WILL BEGIN AROUND 11 PM ALONG THE WESTERN COUNTIES BORDERING MISSISSIPPI...THEN SPREAD SLOWLY EASTWARD THROUGH THE NIGHT AND REACH INTO THE CENTRAL AND EASTERN COUNTIES NEAR DAYBREAK. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO CONTINUE INTO MONDAY... MAINLY ACROSS AREAS EAST OF INTERSTATE 65. FAR EASTERN COUNTIES ALONG AND EAST OF A LINE FROM CHEROKEE...TO CLAY...TO PIKE COUNTY... ARE UNDER A MODERATE RISK FOR SEVERE WEATHER...WITH A SLIGHT RISK EXTENDING WESTWARD TO THE INTERSTATE 65 CORRIDOR. STORMS ARE EXPECTED TO RE-INTENSIFY DURING THE DAY MONDAY...BEFORE EXITING SOUTHEASTERN ALABAMA INTO GEORGIA BY 3 PM. PRIMARY THREAT WILL AGAIN INCLUDE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND PRODUCTS DURING THIS LONG NEW YEARS WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED ON SUNDAY NIGHT AND MONDAY. 10/ARM
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.